MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The introducer sheath, the main coil and the pusher wire were returned.The introducer sheath was inspected, and no damages were noted.The twist lock was opened.The main coil and the pusher wire were not interlocked inside the introducer sheath.The main coil was kinked and stretched.The pusher wire was kinked and stretched.Media inspection was performed.Pictures were provided of the device.As per pictures, it can be observed that the main coil and the pusher wire were interlocked inside the introducer sheath; nevertheless the results of the media inspection are inclusive.Microscopic inspection was performed on pusher wire.The zap tip had a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection was performed on the main coil and noted that the zap tip had a smooth surface.The interlocking arm was detached.Dimensional inspection of the main coil and pusher wire that could be measured were performed and were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 18apr2022.It was reported that the coil could not be delivered and the delivery shaft got twisted.The target lesion was located in the coronary vein of the stomach.An 8mm x 20cm interlock was selected for use.During the procedure, the coil could not advance in the middle part of the catheter.Subsequently, the physician tried pulling it backward for several times but the delivery shaft got twisted.The device was simply pulled out from the patient's body.The procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14340780
Report Number2134265-2022-05030
Device Sequence Number6256782
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028038862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight67 KG